Creating and sharing knowledge for telecommunications

Maximization of Protected Demand in Telecommunication Networks using Partial Disjoint Paths

Sousa, A. F. ; Gouveia, L. ; Patrício, P.

Maximization of Protected Demand in Telecommunication Networks using Partial Disjoint Paths, Proc International Workshop on Resilient Networks Design and Modeling RNDM, Halmstad, Sweden, Vol. 1, pp. 72 - 78, September, 2016.

Digital Object Identifier: 10.1109/RNDM.2016.7608270

Abstract
In this paper, we address the maximization of the protected demand of a set of commodities that must be routed on a given capacitated network. We define the protected demand of a given routing solution as the demand that is protected, on average, when a single link fails. We consider that the protection paths might be partial link disjoint. The aim is to find a routing solution, which includes the decision on whose commodities are to be protected, that maximizes the total protected demand. We propose integer linear programming models considering three types of path protection: 1+1, 1:1 and 1:1 with preemption. We present computational results showing that the use of partial disjoint protection paths enables to protect more demand for the same network resources on all three types of protection.